It is currently Thu Aug 17, 2017 1:40 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sun Oct 30, 2011 6:21 pm 
Offline
One Month or More
One Month or More

Joined: Tue Oct 04, 2011 5:02 pm
Posts: 34
What if one weans down to 0.2 and take it every 4 days for a couple of months? (taking 0.2 sub every 4 days for a month and every 5 days for 2 months and jump) this procedure can be implemented so to eliminate and wind down much of the half life as possible..Can this really work or is this simply adding more sub in your opinion? but if one has already been on sub for 5 or 6 years then taking 0.1 or 0.2 every 4 days for a couple months isnt really adding sub is it? its more like decreasing sub because the lower you got the less half life there is? plus if you have lot of half life stacked in you already then 0.2 is just a dose to help you semi-function while all the sub and its half-lives is evaporating out of your system..Basically to wind down all the previous half live of sub doses we have taken..What do you guys think?

Another method I found out is when your tapering then what if one waits until withdrawals hit and then take a tiny dose? for example if one is tapering from 3mgs then not to take the dose for 4-5 days or whenever withdrawals hit and then go straight to 1mgs. Instead of taking several weeks and months to reduce one can miss a week and go straigh to a smaller dose..Would this suffice? I know a lot of will power needs to be implemented but surely its not a bad idea is it?..

I might try the first method where I get stable one 0.2 and take it every 4 days for a couple of months...Perhaps this can work if I waited 4 or 5 days for withdrawals to hit so I can go straight from 0.6mg to 0.2mg, in that way 0.2 can hold me and get me stable as I would have gone several days without a dose.....So when I do the skipping process the days I miss wont be so unberable..Now I understand it will be more uncomfortable if I tapered from 0.8 to 0.2 in a normal way AND THEN did the montly skipping process but like I said if I jump from 0.8 now and wait a week and then take 0.2, get stable for a couple of days and then keep skipping 4 days for couple of months can this really world? again like I said this is to wind down half life..

Also to get use to reality, get use to emotions, get use to some clean time and get use to having less and less sub in my system so when I do jump off it won't be such a shock and I would have already been use to some minor withdrawals and reality..I think its vital people get use to some sort of reality and normalcy before jumping off sub so our receptors dont go into too much of a shock and suffer long drawn out withdrawals and PAWS...I hope folks can understand what am getting at here..Dont forget reason why many suffer paws and withdrawals for several months and even years is because of the half lives and not just side issues, so by skipping every 4 days for a couple of month and then longer can only benifit long timers right when they jump right? its killing the withdrawals and perhaps PAWS right?


Top
 Profile  
 
 Post subject:
PostPosted: Sun Oct 30, 2011 9:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
Hi, there is definately benefit to skipping days but I am not sure about 4 days at that low of a dose. You were right when you said the half life shortens the lower you get and at .2 most people begin feeling withdrawl the next day. Instead of going right to 4 days off I would first skip a day and when that becomes more comfortable then skip 2 days, etc. In my opinion when you get to the point that you could skip 4 days at .2mg you are probably ready to jump. I think taking .2 every 4 days would just cause you to be in withdrawl most of the time.

As for stopping sub now and waiting for withdrawl to expel the stacked up sub and then dosing at a lower dose, I think would help. I have no experience in tapering off sub yet so this is just what I think might happen. You could always give it a go and if its not working out go back to reducing your daily dose gradually. Keep us posted, it will be interesting to see how this goes. Wishing you a pain free taper!


Top
 Profile  
 
PostPosted: Mon Oct 31, 2011 1:08 am 
This doesn't make sense to me. I would think that at a dose so low and skipping so many days between dosing would only be prolonging titration unnecessarily. I would also think that at low doses and days between dosing would maximize noticeable opioid/euphoric effects of buprenorphine.

-Travis


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Mon Oct 31, 2011 10:37 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
Redemption, when I read your post, it reminded me so much of all the questions I was asking and, more importantly, all the fears I had while tapering. I tapered from 8 mg to zero and stopped Sub about 1.5 months ago. My jump was very easy, but my taper was difficult at times. The thing that made it the hardest was facing the unknowns. I was on Sub for nearly six years, BTW, and my body was very dependent on it, so I understand your concerns. I was so unsure of whether I could ever really get off and I had to figure out for myself whether it was doable. I tried to jump from levels other people jumped from and got whacked down by some scary anxiety, so I was really afraid.

I never skipped days, but simply tapered to a very low dose before stopping. I dosed once per day at night. I ended up tapering to .25, .1875, .125, .0625, then off. My 'jump' was no jump at all. It can more accurately be called a small step off, because I felt so little discomfort that it's barely worth mentioning. I slept every night. I've perhaps had some PAWS, sbut the PAWS started before I even jumped, if that makes sense. So, IMO, no matter how long one has taken Sub, tapering down very low before stopping will work. You don't have to skip days either, unless you want to because you cannot cut your meds any smaller. Your body will slowly adjust to whatever you give it, and you will be just fine.

Try not to over think it, although that is like the pot calling the kettle black because I over thought every little thing! This is one of those times in life when you just can't control exactly what will happen, which is what I learned. You can't reliably plan it out, because you can't be sure when your body may need some extra time to adjust to a new dose or when a decent size drop may be easier than you anticipated. If you simply move your dose down as your body allows it, you will eventually be completely off. I promise.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
 Post subject:
PostPosted: Mon Oct 31, 2011 12:34 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Wow, ladder, what a great response. You're like a tapering guru now with all that you went through! :D

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Mon Oct 31, 2011 5:08 pm 
Offline
One Month or More
One Month or More

Joined: Tue Oct 04, 2011 5:02 pm
Posts: 34
Wow laddytripper you really did not have many withdrawals? thats quite a contrast to many stories I hear of long drawn out withdrawals, even for folks who jumped off a tiny dose....Can I ask how long it took you to taper your last dose? perhaps the duration of the taper needs to be long and slow at the lower doses? by the way congratulations for being 1.5 months clean..You also slept everyday?

Can I also ask when did you start to feel you was getting out of a sub fog state. I seem to feel mentally the same at 0.8 then I did at the higher doses, hence of why I Suggested the skip process for a few months.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group